MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-060-120
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician was attempting to use an everflex self-expanding stent with entrust delivery system to treat a 40mm moderately calcified fibrous cto (chronic total occlusion-100%) in the right distal sfa.The artery had a diameter of 5 mm and was moderately tortuous.The device was prepped as per the ifu with no issues identified.The procedure used a 0.018" non-medtronic guidewire and a 6 fr non-medtronic sheath.The lesion was pre-dilated using a 5x120 pta balloon.The stent did not pass through a previously deployed stent and no resistance was encountered advancing the device.No excessive force was used.The stent was advanced over the guidewire and the red safety cord was removed.It was reported that when the physician began to deploy by rotating the deployment wheel, clicking was observed but the stent was not unsheathed.It was reported a "paperclip" looking spring under the handle where the safety cord was removed was observed.The physician attempted to remove the device over the guidewire but it was not possible.The device was removed along with the guidewire.The procedure was completed by re-wiring the lesion and using a 6x 40 stent.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the everflex entrust stent delivery system, (sds), was received for evaluation.The entrust stent delivery system was returned with the catheter coiled around the handle.A small portion of the stent was protruding from the distal end of the catheter outer sheath.The red safety tab and tube had been removed from the handle, but not returned with the device.A loop of the inner guidewire lumen/pusher was observed protruding from the safety tab cavity of the handle.Approximately 13mm of the stent was deployed.A kink in the catheter¿s gold isolation sheath was noted approximately 50.7cm proximal of the distal end of the silver outer.Accordion folding of the catheter¿s gold isolation sheath was noted at the distal end of the blue isolation sheath/strain relief.A sharp bend in the blue isolation sheath/strain relief was note just distal of the handle¿s grey printed strain relief.Back lighting was used to locate the proximal end of the stent.The inner guidewire lumen was not in contact with the proximal end of the stent.The handle¿s grey printed strain relief was cut off to allow examination of the interior of the handle.The handle was split opened and the guidewire was still attached to the thumbwheel.The inner guidewire lumen exhibited several kinks.The proximal hub remained attached to the inner guidewire lumen.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7223288
Report Number2183870-2018-00046
Device Sequence Number11213000
Product Code NIP
UDI-Device Identifier00821684051351
UDI-Public00821684051351
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2020
Device Catalogue NumberEVD35-06-060-120
Device Lot NumberA474060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1